Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Skin rash, severe sun exposure, light brown patches. Prescribed cream with retinol. Safe to use?

my 9 yr old has a skin rash on her face that appeared after a severe sun exposure. Her doctor prescribed clotrimzole and betamethasone to treat it and suggest daily use of sunscreen. i purchase a product that has retinol and claims to even out her skin tone which has been damaged. she has light brown circular patches all over her face (we are XXXXXX). is their any danager in using the cream with retinol?
Asked On : Sat, 27 Oct 2012
Answers:  1 Views:  150
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi ,

Thanks for writing in.
The condition you are suffering is photodermatitis.
It is due to sensitivity of skin to sunrays.
Use a good quality sunscreen of SPF 30.

Retinol creams thin out the skin and cause more photosensitivity.
It is better not to use them for her.
Creams with kojic acid and mild steroid will be better for her.

Please consult a good dermatologist for proper examination and prescription medications.

Hope this helps.

Answered: Tue, 30 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor